State complexity of deletion and bipolar deletion

Yo Sub Han, Sang Ki Ko, Kai Salomaa

Research output: Contribution to journalArticlepeer-review

5 Citations (Scopus)

Abstract

It is well known that the language obtained by deleting an arbitrary language from a regular language is regular. We give an upper bound for the state complexity of deleting an arbitrary language from a regular language and a matching lower bound. We show that the state complexity of deletion is (Formula presented.) [respectively, (Formula presented.) ] when using complete (respectively, incomplete) deterministic finite automata. We show that the state complexity of bipolar deletion has an upper bound (Formula presented.) [respectively (Formula presented.) ] when using complete (respectively, incomplete) deterministic finite automata. In both cases we give almost matching lower bounds.

Original languageEnglish
Pages (from-to)67-85
Number of pages19
JournalActa Informatica
Volume53
Issue number1
DOIs
Publication statusPublished - 2016 Feb 1

Bibliographical note

Funding Information:
An earlier version of the paper was presented at the 18th International Conference Developments in Language Theory (Ekaterinburg, Russia, August 26?29, 2014) and an extended abstract appeared in the proceedings of the conference. Han and Ko were supported by the Basic Science Research Program through NRF funded by MEST?(2012R1A1A2044562), the International Cooperation Program managed by NRF of Korea?(2014K2A1A2048512) and Yonsei University future-leading research initiative of 2014, and Salomaa was supported by the Natural Sciences and Engineering Research Council of Canada Grant OGP0147224.

All Science Journal Classification (ASJC) codes

  • Software
  • Information Systems
  • Computer Networks and Communications

Fingerprint Dive into the research topics of 'State complexity of deletion and bipolar deletion'. Together they form a unique fingerprint.

Cite this